Nebraska, 2006

Hail in Nebraska, May 2, 2006

May 2, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at May 2, 3:16 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, May 2, 3:16 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
416 PM CDT TUE MAY 2 2006

DISCUSSION...

FORECAST CHALLENGES ARE FOCUSED IN THE SHORT TERM...AS TSTMS BEGIN
TO DEVELOP ALONG A CONVERGENCE LINE FROM CENTRAL NEBRASKA TO FAR SE
SOUTH DAKOTA.  THIS AREA HAS SEEN ENOUGH HEATING TO MIX OUT...AND IS
BEING BOOSTED BY DEW POINTS AROUND 50 ADVECTING INTO IT.  A STRONG
COLD FRONT LIES BEHIND...BUT WILL ADVANCE RAPIDLY INTO THE AREA OF
BEST STORMS ARND 00Z.  THE MAIN NEGATIVE FACTORS FOR TORNADO
DEVELOPMENT ARE MARGINAL CAPE AND HIGH LCL LEVELS.  CURRENT
THINKING IS THAT SEVERE STORMS ARE MORE LIKELY IN OUR PORTION OF THE
WATCH...WITH BETTER TORNADO CHANCE JUST NORTH OF WARM FRONT DRAPED
ALONG MO RIVER FROM AROUND YKN TO SUX.

THUNDERSTORMS ARE LIKELY TO CONTINUE ALONG THE FRONTAL BOUNDARY
THROUGH THE NIGHT.  A SURGE OF DEEPER MOISTURE IS MOVING NORTH INTO
CENTRAL KS...SHOWING UP IN A CU FIELD FINGERING UP TOWARD HYS.  THIS
SHOULD CONTINUE TO WORK RAPIDLY NORTH TO NNE AHEAD OF THE FRONT AS
THE LLJ INCREASES AFTER DARK.  THE FRONT WILL ENHANCE CONVERGENCE
UNTIL IT PASSES SOUTH OF THE AREA TOWARD MORNING.  SOME SHOWERY
PRECIP MAY LINGER NEAR THE KS BORDER WED MORNING...THEN EXPECT AT
LEAST PARTIAL CLEARING AS HIGH PRES RIDGE BUILDS TOWARD THE AREA.

GFS AND TO A MORE LIMITED EXTENT THE NAM ATTEMPT TO RETURN LIGHT
RAIN TO THE AREA LATE THU/THU NIGHT AS THE FRONT STALLS IN THE
SOUTHERN PLAINS...AND SHORT WAVE ENERGY EJECTS ALOFT FROM THE
SOUTHWEST U.S.  ONCE AGAIN...LEFT THE FORECAST DRY FOR NOW AS MODELS
TEND TO OVERDO RAIN IN THIS PATTERN...BUT ALLOWED FOR A DECREASED
DIURNAL RANGE WITH MORE CLOUD COVER ANTICIPATED THAN WED/WED NIGHT.

HIGH PRESSURE BUILDING IN FROM NORTHERN PLAINS SHOULD BE THE
PREDOMINANT WEATHER MAKER FRIDAY INTO SATURDAY.  KEPT CHILLY TEMPS
BELOW HPC GUID FRIDAY NIGHT BECAUSE OF EXPECTED GOOD RADIATION
CONDITIONS.

DID NOT ALTER THE LATE PERIODS OF THE FORECAST MUCH.  STILL EXPECT
AT LEAST ONE PRECIP EVENT LATE IN THE WEEKEND OR MONDAY AS A CDFNT
MOVES THROUGH THE AREA.  GFS RUNS HAVE BEEN FAIRLY CONSISTENT WITH
YESTERDAY...BUT WAVE TRAIN FROM CENTRAL PACIFIC TO THE NORTHWEST
U.S. WILL BE VERY HARD TO TIME AS IT DROPS INTO THE PLAINS.  ALSO
INCLUDED A SLIGHT CHC OF TSTMS TUE DUE TO GFS DEPICTION OF STALLED
FRONT NEAR THE SD BORDER...AND CONTINUITY OF FORECAST AT OUR NORTH
BOUNDARY.

POLLACK

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&
Hazardous weather outlook, May 2, 4:17 PM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
517 PM CDT TUE MAY 2 2006

IAZ055-056-069-079-080-090-091-NEZ042>045-050>053-065>068-078-
088>093-030330-
BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-
JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-
SAUNDERS-SEWARD-SHELBY IA-WASHINGTON-
517 PM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EAST
CENTRAL AND SOUTHEAST NEBRASKA...AND ALSO SOUTHWEST IOWA...THIS
EVENING AND TONIGHT.  A STRONG COLD FRONT WILL PUSH A LINE OF
THUNDERSTORMS SOUTHEAST ACROSS THE AREA.  WARM MOIST AIR WILL
CONTINUE TO MOVE INTO THE REGION AHEAD OF THIS FRONT.
INSTABILITY MAY BE ENOUGH TO PRODUCE A FEW SEVERE STORMS.  THE
PRIMARY HAZARDS WILL BE LARGE HAIL AND WINDS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE SUNDAY INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS EVENING OR
TONIGHT...AND WILL NOT BE NEEDED WEDNESDAY.

IAZ043-NEZ012-015-017-018-031>034-030330-
BURT-CEDAR-CUMING-MADISON-MONONA IA-PIERCE-STANTON-THURSTON-WAYNE-
517 PM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA
AND WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

A LINE OF THUNDERSTORMS WILL CROSS THE AREA THIS EVENING IN ADVANCE
OF A STRONG COLD FRONT.  THERE APPEARS TO BE ENOUGH INSTABILITY THAT
SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS OR LARGE
HAIL.  STRONG WIND SHEAR MEANS THAT THERE IS ALSO A CHANCE THAT A
TORNADO OR TWO COULD DEVELOP.  A TORNADO WATCH IS IN EFFECT UNTIL
10 PM CDT.  THUNDERSTORMS ARE LIKELY TO WEAKEN OR MOVE OUT OF THE
AREA BY THEN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE SUNDAY INTO
MONDAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED BEFORE 10 PM.

NEZ011-016-030-030330-
ANTELOPE-BOONE-KNOX-
517 PM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED EVENING THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE
SEVERE WEATHER IN BOONE...ANTELOPE...OR KNOX COUNTIES.  THE
STORMS SHOULD END BY DARK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE SUNDAY INTO
MONDAY...AND AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER SHOULD NOT BE NEEDED TONIGHT...AND WILL NOT BE NEEDED
WEDNESDAY.

POLLACK

In the hours before

Special weather statement, May 2, 1:48 PM CST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
248 PM CDT TUE MAY 2 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-022115-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
248 PM CDT TUE MAY 2 2006

...WARNING DECISION UPDATE FOR NORTHEAST NEBRASKA...

18Z SFC ANALYSIS INDICATES DEEPENING LO NR KMHE OVR SE SD. SFC WRM
FNT EXTNDD SEWD INTO NORTHEAST NEBRASKA AND THEN INTO WEST CENTRAL
IOWA. SURFACE TROF EXTENDED SOUTH THROUGH CENTRAL NEBRASKA MARKING
THE EASTERN EDGE OF VERY DEEP BOUNDARY LAYER MIXING. 19Z RUC
OBJECTIVE ANALYSIS PRODUCTS INDICATES THAT MIXED LAYER CAPE IS
INCREASING ACROSS NORTHEAST NEBRASKA ALONG AND AHEAD OF THE TROUGH
AXIS. MODIFIED 19Z LAPS SOUNDINGS FOR KNOX AND ANTELOPE COUNTIES
INDICATES LESS THEN 50 J/KG OF CIN REMAINING. IN ADDITION...LATEST
VISIBLE SATELLITE IMAGERY INDICATES AN ENHANCED CUMULUS FIELD
DEVELOPING FROM KNOX COUNTY SWWD TO BOONE COUNTY. AS SURFACE
HEATING CONTINUES THROUGH 4 PM...WOULD EXPECT ISO THUNDERSTORMS TO
DEVELOP ALONG THIS TROF AXIS.

RUC DEEP LAYER BULK SHEAR VECTORS FOR NORTHEAST NEBRASKA INDICATE
AROUND 40 TO 50 KTS ALMOST PERPENDICULAR TO THE SURFACE TROUGH.
THUS ORGANIZED CONVECTION...INCLUDING SHORT LIVED SUPERCELLS SEEMS
POSSIBLE. GIVEN THE LOW LEVEL THERMODYNAMICS WITH LFC VALUES OVER
2500 METERS...THE TORNADO THREAT SEEMS VERY LIMITED DESPITE STRONG
TURNING AND HIGHER HELICITY VALUES FOR CELLS MOVING TO THE EAST.
CONTINUES TO LOOK LIKE HAIL AND WIND WILL BE THE MAIN THREATS. SEE
LATEST SPC MESOSCALE DISCUSSION 0722 FOR MORE DETAILS.

BOUSTEAD
Special weather statement, May 2, 4:05 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 PM CDT TUE MAY 2 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-030015-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
505 PM CDT TUE MAY 2 2006

...WARNING DECISION UPDATE FOR NORTHEAST NEBRASKA...

THE 21Z SURFACE ANALYSIS HAD THE SURFACE LOW IN SOUTHEAST SOUTH
DAKOTA WITH THE WARM FRONT EXTENDING EASTWARD INTO CENTRAL IOWA JUST
NORTH OF DENISON AND NORTH OF DES MOINES.  THE SURFACE TROUGH /
DRYLINE WAS WEST OF NORFOLK AND KEARNEY WITH THE COLD FRONT WEST OF
O NEILL AND THROUGH OGALLALA. SURFACE TEMPERATURES HAD WARMED INTO
THE 70S AND 80S...HOWEVER...SURFACE DEWPOINTS HAD MIXED OUT IN THE
40S TO LOWER 50S.

THE FOCUS FOR CONVECTION WILL REMAIN CLOSE TO THE TRIPLE POINT IN
SOUTHEAST SOUTH DAKOTA AND ALONG THE SURFACE TROF / DRYLINE IN
NORTHEAST NEBRASKA NEAR NORFOLK AND ALBION.  PER THE LATEST VISIBLE
SATELLITE IMAGERY...THE CUMULUS FIELD HAS CONTINUED TO GROW AHEAD OF
THE COLD FRONT SUGGESTING THAT THE LITTLE CIN THAT WAS PRESENT HAS
BEEN ERODED IN NORTHEAST NEBRASKA.

SPC MESOSCALE GRAPHICS FROM 21Z SHOWED VERY STEEP LOW AND MID LEVEL
LAPSE RATES ALONG THE COLD FRONT.  THE GREATEST SURFACE BASED CAPE
AND DEEP MOISTURE CONVERGENCE STRETCHES FROM NEAR THE SURFACE LOW
INTO NORTHEAST NEBRASKA. LIFTING CONDENSATION LEVELS ARE LOWEST IN
SOUTHEAST SOUTH DAKOTA.  THESE PARAMETERS COMBINED WITH THE WARM
FRONT AND TRIPLE POINT LOCATION SHOW THE TORNADO THREAT HIGHER IN
SOUTHEAST SOUTH DAKOTA...WITH THE STORMS IN NORTHEAST NEBRASKA
SHOWING A POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS THROUGH 7PM.

LATER TONIGHT...THE LOW LEVEL DEWPOINTS FROM KANSAS ARE EXPECTED TO
SURGE NORTHWARD INTO SOUTHEAST NEBRASKA.  WITH THE CONTINUED
APPROACH OF THE COLD FRONT...SHOULD SEE ADDITIONAL THUNDERSTORM
DEVELOPMENT...HOWEVER...WILL HAVE TO EVALUATE SEVERE POTENTIAL WITH
HEATING BECOMING LESS OF A CONTRIBUTOR LATER TONIGHT.

ZAPOTOCNY
Special weather statement, May 2, 6:15 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
715 PM CDT TUE MAY 2 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-030215-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
715 PM CDT TUE MAY 2 2006

...WARNING DECISION UPDATE FOR NORTHEAST NEBRASKA...

THE 00Z SUBJECTIVE ANALYSIS HAD LOW PRESSURE NORTH OF SIOUX FALLS
WITH THE COLD FRONT OVERTAKING THE PRE-FRONTAL TROUGH IN NORTHEAST
NEBRASKA.  THE COLD FRONT EXTENDED SOUTHWEST TO A SECOND AREA OF LOW
PRESSURE WAS NEAR MC COOK. THE DEEP MOISTURE CONVERGENCE PER THE SPC
RUC ANALYSIS WAS NORTH OF THE WARM FRONT IN SOUTHWEST MINNESOTA.
SURFACE DEWPOINTS WERE IN THE 40S AND 50S...HOWEVER...SURFACE
MOISTURE CONVERGENCE WAS TAKING PLACE IN NORTHEAST NEBRASKA IN
PROXIMITY TO THE COLD FRONT.

THERE CONTINUES TO BE DISCRETE NEAR SEVERE THUNDERSTORM CELLS IN
NORTHEAST NEBRASKA AND EXPECT THIS TREND TO CONTINUE EARLY THIS
EVENING ALONG THE FRONT IN THE AXIS OF THE LOW LEVEL MOISTURE AXIS.

WILL CONTINUE TO MONITOR FARTHER SOUTH ALONG THE COLD FRONT LATER
TONIGHT FOR ADDITIONAL THUNDERSTORM DEVELOPMENT AS DEEPER MOISTURE
RETURNS TO SOUTH CENTRAL AND SOUTHEAST NEBRASKA.

ZAPOTOCNY
Special weather statement, May 2, 6:45 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
745 PM CDT TUE MAY 2 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-030245-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
745 PM CDT TUE MAY 2 2006

...WARNING DECISION UPDATE FOR NORTHEAST NEBRASKA...

WITH THE COLD FRONT OVER-TAKING THE PRE-FRONTAL TROUGH...THE STORMS
ARE TAKING ON A MORE LINEAR SHAPE AND HAVE SHOWN SOME INCREASE IN
STRENGTH.  HAVE STARTED TO ISSUE SEVERE THUNDERSTORM WARNINGS FOR
EXPECTED LARGE HAIL.  WILL CONTINUE TO MONITOR FOR DAMAGING WIND
POTENTIAL.  HAVE BEEN WATCHING A SECOND STORM ALONG THE COLD FRONT
NEAR ST. PAUL IN CENTRAL NEBRASKA.  THIS STORM HAS PERSISTED AN
INCREASED IN STRENGTH IN THE LAST HOUR AS SURFACE CONVERGENCE HAS
INCREASED ALONG THE COLD FRONT. EXPECT THE THE LOW LEVEL CONVERGENCE
TO CONTINUE ALONG THE COLD FRONT WITH THE LINE OF STORMS FILLING
IN.

ZAPOTOCNY
Local storm report, May 2, 7:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
804 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             WISNER                  41.99N 96.91W
05/02/2006  M0.88 INCH       CUMING             NE   LAW ENFORCEMENT

&&

DEWALD
Local storm report, May 2, 7:12 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 PM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             2 S PILGER              41.98N 97.05W
05/02/2006  E0.88 INCH       STANTON            NE   TRAINED SPOTTER

&&

SK

The radar

The Omaha radar (KOAX), 69 km away, was scanning. The volume nearest the first event began at 01:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cuming

When
May 2, 7:20 PM CST
Where
Cuming County, 6 mi W of West Pt
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.833, -96.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510138.